Institute of Mathematical Statistics Collections

Asymptotic distribution of the most powerful invariant test for invariant families

Miguel A. Arcones

Full-text: Open access

Abstract

We obtain the limit distribution of the test statistic of the most powerful invariant test for location families of densities. As an application, we obtain the consistency of this test. From these results similar results are obtained for the test statistic of the most powerful invariant test for scale families.

Chapter information

Source
Christian Houdré, Vladimir Koltchinskii, David M. Mason and Magda Peligrad, eds., High Dimensional Probability V: The Luminy Volume (Beachwood, Ohio, USA: Institute of Mathematical Statistics, 2009), 293-307

Dates
First available in Project Euclid: 2 February 2010

Permanent link to this document
https://projecteuclid.org/euclid.imsc/1265119275

Digital Object Identifier
doi:10.1214/09-IMSCOLL519

Mathematical Reviews number (MathSciNet)
MR2797954

Zentralblatt MATH identifier
1243.62021

Subjects
Primary: 62F05: Asymptotic properties of tests 60F03
Secondary: 62E20: Asymptotic distribution theory

Keywords
invariant tests separate families most powerful test

Rights
Copyright © 2009, Institute of Mathematical Statistics

Citation

Arcones, Miguel A. Asymptotic distribution of the most powerful invariant test for invariant families. High Dimensional Probability V: The Luminy Volume, 293--307, Institute of Mathematical Statistics, Beachwood, Ohio, USA, 2009. doi:10.1214/09-IMSCOLL519. https://projecteuclid.org/euclid.imsc/1265119275


Export citation

References

  • [1] Andersen, P. K. and Gill, R. (1982). Cox’s regression model for counting processes: A large sample study. Ann. Statist. 10 1100–1120.
  • [2] Arcones, M. A. (1998). Asymptotic theory for M-estimators over a convex kernel. Econometric Theory 14 387–422.
  • [3] Atkinson, A. C. (1970). A method for discriminating between models (with discussion). J. R. Statist. Soc. B 32 323–353.
  • [4] Barndorff-Nielsen, O. E. and Cox, D. R. (1989). Asymptotic Techniques for Use in Statistics. Chapman and Hall, New York.
  • [5] Cox, D. R. (1961). Tests of separate families of hypotheses. In Proc. 4th Berkeley Sympos. Math. Statist. Prob. I 105–123. Univ. California Press, Berkeley, California.
  • [6] Cox, D. R. (1962). Further results on tests of separate families of hypotheses. J. Roy. Statist. Soc. Ser. B 24 406–424.
  • [7] Daniels, H. E. (1961) The asymptotic efficiency of a maximum likelihood estimator. In Proceedings of the Fourth Berkeley Simposium on Mathematical Statistics and Probability I 151–163.
  • [8] Ducharme, G. R. and Frichot, B. (2003). Quasi most powerful invariant goodness-of-fit tests. Scand. J. Statist. 30(2) 399–414.
  • [9] Haberman, S. J. (1989) Concavity and estimation. Annals of Statistics 17 1631–1661.
  • [10] Hájek, J., Sidák, Z. and Sen, P. K. (1999). Theory of Rank Tests, 2nd ed. Academic Press, Inc., San Diego, Califonia.
  • [11] Hjort, N. L. and Pollard, D. (1993). Asymptotics for minimisers of convex processes. Unpublished Technical Report, Department of Statistics, Yale University.
  • [12] Lehmann, E. L. and Romano, J. P. (2005). Testing Statistical Hypotheses. Third Edition. Springer, New York.
  • [13] Lindley, D. V. (1961). The use of prior probability distributions in statistical inference and decisions. In Proc. 4–th Berkeley Sympos. Math. Statist. Prob. I 453–468. Univ. California Press, Berkeley, CA.
  • [14] Loh, W. Y. (1985). A new method for testing separate families of hypotheses. J. Amer. Statist. Assoc. 80(390) 362–368.
  • [15] Pace, L. and Salvan, A. (1990). Best conditional tests for separate families of hypotheses. J. Roy. Statist. Soc. Ser. B 52(1) 125–134.
  • [16] Pereira, B. de B. (1977). Discriminating among separate models: A bibliography. Internat. Statist. Rev. 45(2) 163–172.
  • [17] Pereira, B. de B. (1977). Separate families of hypothesis. In MB Encyclopedia of Biostatistics, 2nd ed. (P. Armitage and T. Colton, eds.) 7 4881–4886.
  • [18] Rockafellar, R. T. (1970) Convex Analysis. Princeton University Press, Princeton, NJ.
  • [19] White, H. (1982). Regularity conditions for Cox’s test of nonnested hypothesis. J. Econometrics 19 301–318.